Atopy and intolerance of antimicrobial drugs increase the risk of reactions to acetaminophen and nimesulide in patients allergic to nonsteroidal anti-inflammatory drugs

E. A. Pastorello, C. Zara, G. G. Riario-Sforza, V. Pravettoni, C. Incorvaia

Research output: Contribution to journalArticlepeer-review

Abstract

This study evaluated the risk factors for developing allergic reactions to alternative drugs such as acetaminophen and nimesulide in 367 patients intolerant of nonsteroidal anti-inflammatory drugs (NSAID) compared to 243 healthy controls. All subjects were given test doses (TD) of acetaminophen and nimesulide, and age, sex, atopy, and history of reactions also to unrelated drugs were compared in those who reacted and those who were tolerant of the challenge. TD was positive in 49 of 367 (14%) NSAID-allergic patients and in one (0.4%) of the controls (P

Original languageEnglish
Pages (from-to)880-884
Number of pages5
JournalAllergy: European Journal of Allergy and Clinical Immunology
Volume53
Issue number9
Publication statusPublished - 1998

Keywords

  • Acetaminophen
  • Antimicrobial drugs (AMD)
  • Atopy
  • Drug allergy
  • Nimesulide
  • Nonsteroidal anti-inflammatory drugs (NSAID)

ASJC Scopus subject areas

  • Immunology

Fingerprint Dive into the research topics of 'Atopy and intolerance of antimicrobial drugs increase the risk of reactions to acetaminophen and nimesulide in patients allergic to nonsteroidal anti-inflammatory drugs'. Together they form a unique fingerprint.

Cite this